MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX 7 CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX 7 CATHETER; CENTRAL VENOUS CATHETER
Model Number SL-2593
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint was not confirmed during the visual and functional testing of the returned solex catheter.No issues or discrepancies were found.No device malfunction was observed during the testing, and the catheter functioned as intended.Visual inspection of the returned catheter was performed.There was no kink, and no physical damage was found on the catheter.Observed blood residue had accumulated/dried up on the catheter's serpentine balloon and luered tubings.Functional testing of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi; no leak and no issues were found.The catheter functioned as intended.An additional guidewire test was performed: a known-good zoll guidewire was slowly inserted through the central lumen of the catheter, starting at the catheter tip, and exited through the distal infusion luer port without resistance.The guidewire could be passed through the entire length of the lumen with no resistance.
 
Event or Problem Description
An ivtm therapy was initiated for a patient using a solex 7 (lot #unknown) catheter.At the end of the therapy, the nurse reported difficulty removing the catheter.Per the nurse, the catheter was deflated with a slip-tip syringe before being removed, and the luers were left open to the air.The customer experienced difficulty getting close to the distal tip of the catheter while removing it.Approximately one inch was left in the vessel when the customer felt the resistance.Zoll clinical territory associate advised the customer to turn the catheter clockwise and gently remove it.However, the registered nurse and physician assistant continued experiencing resistance even when turning clockwise.Zoll clinical territory associate advised the customer to remove the catheter under fluoroscopy or x-ray.Ir physician assessed the patient and successfully removed the catheter at the bedside.No intervention was taken, no occlusions were found, the patient had no adverse effects after removal, and the catheter insertion site showed no abnormalities post-removal.The dwell time of the catheter was two days.Per the reporter, there was no occlusion or increased tortuosity in the vein.The solex 7 catheter was the only device in the vessel during the time of use.No consequences or impacts on the patient.

Brand Name
ZOLL IVTM SOLEX 7 CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key19534156
Report Number3010617000-2024-00476
Device Sequence Number12846486
Product Code NCX
UDI-Device Identifier00849111075305
UDI-Public00849111075305
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSL-2593
Device Catalogue Number8700-0793-01
Device Lot Number195141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Initial Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown